[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.202.12. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1981

Azathioprine-Induced Pancytopenia Occurrence in Two Patients With Connective-Tissue Diseases

Author Affiliations

From the Department of Medicine, Divisions of Hematology (Drs Bacon and Goodman) and Rheumatology (Dr Treuhaft), Case Western Reserve University School of Medicine at Cleveland Metropolitan General Hospital.

Arch Intern Med. 1981;141(2):223-226. doi:10.1001/archinte.1981.00340020085022
Abstract

• Two patients became severely pancytopenic while receiving azathioprine in low dosages for treatment of connective-tissue diseases. While mild hematologic complications are common with this drug, we believe that the degree of bone marrow suppression exhibited in these two patients is unusual, especially at the dosages (0.75 and 1.25 mg/kg/day) of azathioprine being used.

(Arch Intern Med 141:223-226, 1981)

×